Finding ways of Saving more lives from Suboxone Overdose

Finding ways of Saving more lives from Suboxone Overdose

18-05-2018   |   Posted By: Admin   |   530 View(s)

Sponsored Content

Can one overdose on Suboxone? People assume that overdosing on this substance is not possible. Doctors say that Suboxone contains naloxone which is useful when a person has overdosed on other opioids. This gives many the consolation that even if one may be abusing Suboxone, it is hard to overdose on it.

Do not let this mentality fool you because in cases where people mix Suboxone with other drugs such as alcohol or sedatives, they increase their chances of suffering from Suboxone overdose. Combining the withdrawal symptoms of both alcohol and Suboxone is what makes an overdose on Suboxone turn fatal.

According to Dawn Report, more than 1 million people were rushed to hospital between 2005 and 2011 due to overdosing from mixing Suboxone with alcohol. Prevent such scenarios from occurring by getting from Suboxone treatment to anyone you think may have overdosed on the drug. We will look into how people overdose on Suboxone, the symptoms, and various treatment methods used to prevent the death of victims.

How does an Overdose Occur?

Wrong methods of administering the drug such as crushing it and injecting Suboxone affects how naloxone component is supposed to function. Instead of preventing the misuse of the substance, naloxone works towards opioid receptors to create feelings of pleasure that get you high. Most abusers of the drug, say that the high in Suboxone is not as intense as what one experiences with snorting other opioids such as heroin.
Due to a less euphoric feeling, people tend to use more of Suboxone dose to feel more pleasure and get intoxicated quickly. People who have not yet achieved opioid tolerance are more likely to overdose. Most cases in this situation include children who accidentally take Suboxone tablets mistaking them for candy. Such children end up suffering from respiratory depression because their bodies are not strong enough to withstand a Suboxone dose.
Others enjoy mixing this drug with alcohol and depressants. When you are using Suboxone to counteract the withdrawal symptoms of opioids, your doctor will recommend that you stay off sedatives and alcoholic beverages. Substances such as Benzodiazepines, phenobarbital, and barbiturates are not healthy when one is using Suboxone as they increase the chances of an overdose. They do this by bypassing naloxone component in the drugs thus, producing intense side effects.

Depressed

What are the Signs and Symptoms of an Overdose?

Overdose symptoms are more severe than other signs experienced from regularly abusing the substance at low doses. The first symptoms that you may notice from such a person may be pinpointed pupils which affects a person’s vision. The face of such a victim may turn pale, and his lips, as well as his fingernails, may appear blue. Some develop a slurred speech and get nauseated.Pathology Tests banner
Most people find it hard to stay awake because they experience extreme drowsiness and dizziness. Those who try to fight feeling drowsy may not be able to concentrate and have trouble with physical coordination. A person may develop anxiety and uncontrollable mood swings which leads to confusion. When the body becomes weak, there is a possibility of the victim fainting and developing slow heartbeats. Some cases of victims going into a coma have been reported. Lack of immediate care may make a person stop breathing and die.

Injection

How to help a person who has overdosed on Suboxone?

Call Suboxone hotline

Once a person starts developing such symptoms, they need immediate attention. Dial 911 or Suboxone hotline immediately to prevent them from dying because an overdose affects their heart rate. First aid mechanisms may not work if you are not a professional, therefore, seek proper help to save a life.

Medication

Nurses in most Suboxone clinics administer naloxone doses, but this is a temporary means to reduce the symptoms. It is used to reverse cases of respiratory depression that many people in this state develop. Narcotic antagonists are also used to counteract the withdrawal symptoms of Suboxone overdose. The vital signs of the victims are carefully monitored to ensure that their heartbeat is normal.
The doctor tries to find out the dosage that a person may have taken as well as the exact time when it was administered to know how to treat the patient. Information regarding whether the person is also under other forms of medication or is using alcohol helps doctors know how to handle the victim. Laxatives and charcoal are also used to absorb Suboxone out of a patient’s body depending on the how much they took.

Detoxing

Suboxone rehab can help such as person detox from the drug to reduce the doses in the body. If you are an overdose survivor, join rehab today and safely detox from Suboxone. Rehabs help you with withdrawal symptoms of Suboxone and other opioids to help you manage pain without going back to the drug. A rehabilitation center also uses detoxification strategies that help you fight cravings if you were addicted to it. This may last a week or two depending on your progress where you are instructed to attend both inpatient and outpatient programs according to your schedule.

Therapy

Guidance and counselling through therapy help break poor habits such as misuse of the drug. These are aimed at working on your mental state so that you don’t relapse if you have developed Suboxone tolerance. A psychologist tries to understand the cause of overdosing since some people use Suboxone as a recreational drug. They help you create new habits that do not endanger your life.
You can also join a support group to enable you to interact with other overdose survivors. Talking about your experience enables you to get past any traumatic emotions. Such groups also inspire you to maintain soberness as they help you find constructive friends. Your family is also included in the therapy so that they can support you while they create healthy changes at home.

Final Thoughts

Both accidental and intentional Suboxone overdose should be medically addressed to prevent death. Do not be among people who believe that they cannot overdose from the drug. Even if the chances are low, not following the recommended dose of the drug or leaving it to the reach of a child can lead to an overdose.

Whole Body Checkup at 999

 

 

Disclaimer: The above content is sponsored and Medylife.com does not endorse any of the views or treatment plans as stated above by the sponsor and will not be liable for any claim whatsoever

Leave a Reply

Your email address will not be published. Required fields are marked *